Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 65, NWS Jackson, KY

June 4, 2016Martin County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jun 4, 2016, 4:51 PM EDT for Martin County, Pike County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2016, 4:51 PM EDT (20:51 UTC)
Expired
Jun 4, 2016, 5:15 PM EDT
In force
24 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Martin County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 84 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

406 
WUUS53 KJKL 042051
SVRJKL
KYC159-195-042115-
/O.NEW.KJKL.SV.W.0065.160604T2051Z-160604T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
451 PM EDT SAT JUN 4 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MARTIN COUNTY IN NORTHEASTERN KENTUCKY...
  NORTH CENTRAL PIKE COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 515 PM EDT

* AT 451 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HEISEY...OR
  8 MILES WEST OF WILLIAMSON...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FOREST HILLS...WARFIELD...PISO...HEENAN...THREEFORKS...AFLEX...
  HODE...WHITEPOST...CONDER...JARAD...TURKEY CREEK...LAURA...
  VARNEY...HATFIELD STATION...MCCLURE...BEAUTY...RURAL...LOVELY...
  COALPOINT AND SIDNEY.

THIS INCLUDES U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 9
AND 15...AND BETWEEN MILE MARKERS 23 AND 24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3754 8246 3771 8254 3791 8245 3787 8241
      3786 8242 3783 8240 3781 8240 3782 8239
      3777 8233 3776 8233 3776 8231 3774 8233
      3770 8230 3767 8230 3766 8223
TIME...MOT...LOC 2051Z 237DEG 20KT 3768 8243 

HAIL...0.75IN
WIND...60MPH
 
$$

JP
2 follow-up statements
115 
WWUS53 KJKL 042106
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
506 PM EDT SAT JUN 4 2016

KYC159-195-042115-
/O.CON.KJKL.SV.W.0065.000000T0000Z-160604T2115Z/
MARTIN KY-PIKE KY-
506 PM EDT SAT JUN 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN MARTIN AND NORTH CENTRAL PIKE COUNTIES...

AT 505 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WHITEPOST...OR
NEAR WILLIAMSON...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FOREST HILLS...WARFIELD...LAURA...VARNEY...PISO...THREEFORKS...
HATFIELD STATION...BEAUTY...RURAL...LOVELY...COALPOINT...AFLEX...
SIDNEY...PILGRIM...META...HEISEY...WHITEPOST...OPPY...
CONDER AND TURKEY CREEK.

THIS INCLUDES U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 10
AND 15...AND NEAR MILE MARKER 24.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3756 8245 3774 8249 3787 8244 3787 8241
      3786 8242 3783 8240 3781 8240 3782 8239
      3777 8233 3776 8233 3776 8231 3774 8233
      3770 8230 3767 8230 3766 8223
TIME...MOT...LOC 2105Z 237DEG 20KT 3773 8234 

HAIL...0.75IN
WIND...60MPH
 
$$

JP
884 
WWUS53 KJKL 042109
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
509 PM EDT SAT JUN 4 2016

KYC159-195-042119-
/O.EXP.KJKL.SV.W.0065.000000T0000Z-160604T2115Z/
MARTIN KY-PIKE KY-
509 PM EDT SAT JUN 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARTIN AND NORTH
CENTRAL PIKE COUNTIES WILL EXPIRE AT 515 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3756 8245 3774 8249 3787 8244 3787 8241
      3786 8242 3783 8240 3781 8240 3782 8239
      3777 8233 3776 8233 3776 8231 3774 8233
      3770 8230 3767 8230 3766 8223
TIME...MOT...LOC 2107Z 237DEG 20KT 3773 8234 

$$

JP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:53 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 4, 2:53 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
253 PM EDT SAT JUN 4 2016

.SHORT TERM...(This evening through Sunday night)
Issued at 253 PM EDT SAT JUN 4 2016

Current conditions across the area feature a warm and moist
tropical air mass advecting northeast through the area as a strong
disturbance moves northeast through the area. A well saturated air
mass is indicated by model soundings with a steep warm layer and
saturated the length of the column. Thus, WPC has put a large area
in a slight excessive rainfall. In fact, with ample instability
this afternoon and ongoing convection, have already seen around
1.75 inches an hour. With this continuing through the evening and
unstable conditions hanging around into this evening, flash
flooding will be a threat in eastern Kentucky, especially where
storms have recently moved through. With a saturated sounding, ample
instability, and some speed shear indicated in the soundings, a
severe threat for winds may linger into this evening.

Heading into tonight, forcing will slowly be on the increase as
the cold front out west finally begins to slide east. This may
keep convection ongoing a bit longer tonight, but as the surface
stabilizes, will likely see the flash flood threat become minimal.
Thus, will run the watch till 04z. If ongoing deep convection
continues, likely only with developed clusters later, the night
shift can extend the watch.

By Sunday, the cold front moves east with the bulk of the gradient
reaching eastern Kentucky by Sunday afternoon. In fact, with
afternoon heating and the approaching front, will increase pops
Sunday afternoon with a few strong storms possible as well. SPC
has also left in a marginal severe threat for Sunday. By Sunday
night, with a saturated ground and clearing skies coupled with
cooler temps and subsidence moving into the area, fog will be a
threat. This could be a dense fog situation for Monday morning.
Will put this in the forecast as well.

.LONG TERM...(Sunday night through Friday)
Issued at 359 AM EDT SAT JUN 4 2016

Weather looks to turn a bit more tranquil as we head into the new
work week.  Last of the shower chances from the exiting front Sunday
evening should end by midnight with skies clearing out behind the
front. This will set up a pleasant Monday with highs in the upper
70s and much lower humidity. A secondary cold front will dive
south across the area Monday night and perhaps bring a threat of a
few isolated showers with it. There may be potential for thunder,
but the timing of the front crossing in the middle of the night
does not favor the thunder mention. However, what will be
noticeable, is even less humidity for the middle of the week with
highs in the mid to upper 70s. Overnight lows could dip into the
40s in the valleys both Tuesday and Wednesday nights. As the
surface highs shifts east late in the week, temperatures will
start to rebound as the mid/upper level trough lifts out. As this
transition happens on Friday, a baroclinic zone will set up over
the area and could see a shower or storm chance. Still some
uncertainty on how quickly this transition happens, but for right
now models seem to be converging on Friday/Friday night. We should
then transition back to a warm period next weekend as the upper
ridge builds over the region. Still plenty of uncertainty on the
battleground from the exiting trough and ridge and its possible
that baroclinic zone lingers into next weekend and keeps our
weather active. However, opting to keep the weekend dry for now.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
ISSUED AT 253 PM EDT SAT JUN 4 2016

Showers and thunderstorms on the increase through the afternoon
and into the evening will make for poor flight conditions as most
of the TAF sites will be IFR or below heading through this
evening and into tonight. IFR conditions will be slow improve
tomorrow morning as the cold front approaches the area with
showers and a few storms ahead of it. Winds will remain generally
light through the period outside of thunderstorms. Winds will
shift west tomorrow afternoon with the passage of the front.

&&

.JKL Watches/Warnings/Advisories...
None.
&&

SHORT TERM...SHALLENBERGER
LONG TERM...KAS
AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 4, 4:41 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
441 PM EDT SAT JUN 4 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
441 PM EDT SAT JUN 4 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH TONIGHT. SOME
STORMS THIS EVENING MAY CONTAIN STRONG TO DAMAGING WIND GUSTS.

ADDITIONALLY...ISOLATED FLASH FLOODING WILL BE POSSIBLE INTO
TONIGHT...ESPECIALLY AT LOCATIONS THAT SEE MULTIPLE ROUNDS OF
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY...AND AGAIN ON FRIDAY.
ISOLATED FLASH FLOODING WILL CONTINUE TO BE A THREAT THROUGH
SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER
OR FLOODING THROUGH TONIGHT.

GEOGERIAN/SHALLENBERGER

In the hours before

Special weather statement, Jun 4, 3:35 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT SAT JUN 4 2016

KYZ044-042015-
FLEMING-
335 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT FLEMING COUNTY...

AT 335 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEPTON...OR NEAR
FLEMINGSBURG...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...FAIRVIEW...CRAINTOWN...NEPTON...ELIZAVILLE...
PECKS RIDGE...COWAN...MOUNT CARMEL...FOXPORT...
EWING AND FLEMINGSBURG JUNCTION.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3849 8359 3844 8357 3844 8358 3843 8357
      3832 8384 3836 8388 3835 8390 3837 8390
      3836 8392 3839 8393 3844 8397 3848 8392
      3846 8385 3852 8364
TIME...MOT...LOC 1935Z 230DEG 13KT 3845 8378

JP
Special weather statement, Jun 4, 3:45 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
345 PM EDT SAT JUN 4 2016

KYZ107-109-110-119-042015-
FLOYD-MARTIN-JOHNSON-MAGOFFIN-
345 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT FLOYD...MARTIN...JOHNSON...
AND MAGOFFIN COUNTIES...

AT 344 PM EDT...A STRONG THUNDERSTORM WAS OVER GAPVILLE...OR 10 MILES
SOUTHWEST OF PRESTONSBURG...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...INEZ...ALLEN...ORCHARD...MID...
SWAMP BRANCH...STAFFORDSVILLE...CORN FORK HOLLOW...GUNLOCK...
BRADBURY...DAVELLA...MARSHALLVILLE...BOONS CAMP...OFFUTT...GYPSY...
SWAMPTON...BAYS BRANCH...WALDO AND DOTSON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
 KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY  KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 9.
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 12 AND 14.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 11 AND 21.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 16.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3750 8288 3761 8306 3793 8277 3789 8268
      3788 8261 3789 8260 3792 8260 3793 8258
      3795 8258 3796 8257 3786 8242
TIME...MOT...LOC 1944Z 220DEG 25KT 3762 8291

JP
Special weather statement, Jun 4, 3:55 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT SAT JUN 4 2016

KYZ044-051-052-060-104-106-042030-
ROWAN-ELLIOTT-BATH-MENIFEE-FLEMING-MORGAN-
355 PM EDT SAT JUN 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROWAN...ELLIOTT...
BATH...MENIFEE...FLEMING...AND MORGAN COUNTIES THROUGH 430 PM EDT...

AT 354 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WALLINGFORD TO NEAR OAKLEY TO SHARKEY TO
FREESTONE TO CRANEY...AND MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MOREHEAD...FRENCHBURG...MARSHALL...SALT LICK...GRANGE CITY...
HAYS CROSSING...WAGNER STORE...FOXPORT...LYTTEN...ODESSA...BRUIN...
RAMEY...VALE...BLAIRS MILLS...WAGNER...YALE...GATES...OAKLEY...
PARAGON AND HALDEMAN.

THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
122 AND 149.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3843 8358 3838 8345 3840 8342 3839 8340
      3830 8333 3821 8330 3819 8327 3819 8324
      3824 8322 3827 8317 3823 8309 3818 8305
      3821 8301 3817 8298 3803 8333 3798 8363
      3829 8386 3844 8368 3849 8359
TIME...MOT...LOC 1954Z 238DEG 39KT 3841 8366 3828 8372 3823 8359 3812
8352 3808 8336

JP
Special weather statement, Jun 4, 4:16 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
416 PM EDT SAT JUN 4 2016

KYZ107-042045-
JOHNSON-
416 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT JOHNSON COUNTY THROUGH 445 PM
EDT...

AT 414 PM EDT...A STRONG THUNDERSTORM WAS OVER SIP...OR 7 MILES NORTH
OF PAINTSVILLE...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...FLATGAP...WINIFRED...WITTENSVILLE...STAFFORDSVILLE...
KERZ...CHESTNUT...OFFUTT...SIP...KEATON...NIPPA...TUTOR KEY...
GALEN...STAMBAUGH...CHANDLERVILLE...RIVER...BARNROCK AND WHITEHOUSE.

THIS INCLUDES U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS
7 AND 16.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3798 8289 3797 8283 3791 8273 3788 8265
      3781 8283 3799 8297 3800 8296 3800 8293
TIME...MOT...LOC 2014Z 227DEG 30KT 3792 8283

JP
Special weather statement, Jun 4, 4:21 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
421 PM EDT SAT JUN 4 2016

KYZ110-119-120-042115-
FLOYD-MARTIN-PIKE-
421 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT FLOYD...MARTIN...AND PIKE
COUNTIES...

AT 421 PM EDT...A STRONG THUNDERSTORM WAS OVER DANA...OR 9 MILES
SOUTHEAST OF PRESTONSBURG...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...PRESTONSBURG...COAL RUN VILLAGE...MARTIN...
FOREST HILLS...WAYLAND...WARFIELD...ALLEN...CORN FORK HOLLOW...
BRADBURY...THREEFORKS...DAVELLA...EAST MCDOWELL...BAMMER...HAROLD...
ALPHORETTA...OSBORN...DICKS CREEK...WHITEPOST AND LAURA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 3 IN MARTIN COUNTY BETWEEN MILE MARKERS 3 AND 6.
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 7 AND 14.
 U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 7 AND 17...AND
BETWEEN MILE MARKERS 20 AND 24.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 12.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 27 AND 32.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3742 8276 3743 8277 3743 8279 3741 8281
      3742 8281 3761 8277 3773 8266 3773 8263
      3775 8264 3789 8248 3775 8232 3774 8233
      3767 8230 3765 8222 3763 8222
TIME...MOT...LOC 2021Z 233DEG 24KT 3756 8268

JP
Special weather statement, Jun 4, 4:23 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
423 PM EDT SAT JUN 4 2016

KYZ107-119-042100-
MARTIN-JOHNSON-
423 PM EDT SAT JUN 4 2016

...A STRONG THUNDERSTORM WILL AFFECT MARTIN...AND JOHNSON COUNTIES...

AT 422 PM EDT...A STRONG THUNDERSTORM WAS OVER DAVISPORT...OR NEAR
INEZ...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
INEZ...WARFIELD...BRADBURY...DAVELLA...PRINCE...STIDHAM...
BOONS CAMP...OFFUTT...ADD...CALF CREEK...HODE...DAVISPORT...DEBORD...
TOMAHAWK...WELLS CHAPEL...MILO...BEAUTY...PEVIER...LOVELY AND JOB.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY  KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 9.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3772 8264 3785 8273 3789 8267 3788 8262
      3789 8260 3792 8260 3793 8258 3795 8258
      3796 8253 3794 8249 3794 8250 3790 8247
      3791 8247 3788 8242 3783 8241
TIME...MOT...LOC 2022Z 232DEG 22KT 3782 8260

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:56 AM EDTSpecial Weather StatementJKLBath, Fleming34 min
Jun 4, 9:28 AM EDTSpecial Weather StatementJKLRowan77 min
Jun 4, 10:40 AM EDTSpecial Weather StatementJKLRowan20 min
Jun 4, 1:41 PM EDTAreal Flood AdvisoryJKLPulaski3 hr
Jun 4, 1:54 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel36 min
Jun 4, 2:21 PM EDTSpecial Weather StatementJKLOwsley24 min
Jun 4, 2:51 PM EDTSpecial Weather StatementJKLMcCreary24 min
Jun 4, 2:54 PM EDTSpecial Weather StatementJKLWolfe36 min
Jun 4, 2:56 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more8 hr
Jun 4, 2:57 PM EDTSpecial Weather StatementJKLFleming33 min
Jun 4, 3:09 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin36 min
Jun 4, 3:24 PM EDTSpecial Weather StatementJKLBath, Fleming, Menifee, Montgomery, Powell, Rowan36 min
Jun 4, 3:35 PM EDTSpecial Weather StatementJKLFleming40 min
Jun 4, 3:39 PM EDTAreal Flood AdvisoryJKLBath, Fleming3 hr
Jun 4, 3:45 PM EDTSpecial Weather StatementJKLJohnson, Martin30 min
Jun 4, 3:55 PM EDTSpecial Weather StatementJKLBath, Fleming, Rowan35 min
Jun 4, 4:16 PM EDTSpecial Weather StatementJKLJohnson29 min
Jun 4, 4:21 PM EDTSpecial Weather StatementJKLFloyd, Martin54 min
Jun 4, 4:23 PM EDTSpecial Weather StatementJKLMartin37 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.